question-icon

Hello, I am currently using XXXXXXX 35ED for my birth

default
Posted on Wed, 27 Mar 2019
Question: Hello,

I am currently using XXXXXXX 35ED for my birth control pill. After I became sexually active my period started to come late. Now my period starts on my last placebo pill, so I have my period while I’m taking active pills. I was wondering, does this affect how effective the pill is? Will this give me a higher chance of becoming pregnant? I have been on birthcontrol for 3 years
default
Follow up: Dr. Antoneta Zotaj (0 minute later)
Hello,

I am currently using XXXXXXX 35ED for my birth control pill. After I became sexually active my period started to come late. Now my period starts on my last placebo pill, so I have my period while I’m taking active pills. I was wondering, does this affect how effective the pill is? Will this give me a higher chance of becoming pregnant? I have been on birthcontrol for 3 years
doctor
Answered by Dr. Antoneta Zotaj (1 hour later)
Brief Answer:
Periods falling on the last day of the placebo pill do not increase your risk of pregnancy

Detailed Answer:
Hello,

Thank you for asking at "Ask a Doctor" service.

If you have been taking the pill regularly and your period starts in the last day of the placebo pill you should start the next active pill whenever it is due (this means the next day), this should not increase your risk of getting pregnant. So the pills should be taken regularly starting the new active pill after the last inactive pill no matter when your periods are, this will provide higher protection rate.
If you have not been taking the pill regularly but missed pills this is what puts you at risk for increased risk of pregnancy.

On the other hand please be reminded that no contraception method has a 100% protection against pregnancy. The pill you take has quite a high protection but still there are a few cases of pregnancy even though patients use it regularly so there is a small risk of getting pregnant even though you use the pill regularly.

If your periods get irregular or you bleed when you should not then having a pregnancy test might be advisable just to rule out pregnancy.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Antoneta Zotaj,
General & Family Physician
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
doctor
Answered by Dr. Antoneta Zotaj (0 minute later)
Brief Answer:
Periods falling on the last day of the placebo pill do not increase your risk of pregnancy

Detailed Answer:
Hello,

Thank you for asking at "Ask a Doctor" service.

If you have been taking the pill regularly and your period starts in the last day of the placebo pill you should start the next active pill whenever it is due (this means the next day), this should not increase your risk of getting pregnant. So the pills should be taken regularly starting the new active pill after the last inactive pill no matter when your periods are, this will provide higher protection rate.
If you have not been taking the pill regularly but missed pills this is what puts you at risk for increased risk of pregnancy.

On the other hand please be reminded that no contraception method has a 100% protection against pregnancy. The pill you take has quite a high protection but still there are a few cases of pregnancy even though patients use it regularly so there is a small risk of getting pregnant even though you use the pill regularly.

If your periods get irregular or you bleed when you should not then having a pregnancy test might be advisable just to rule out pregnancy.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Antoneta Zotaj,
General & Family Physician
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 3255 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello, I am currently using XXXXXXX 35ED for my birth

Hello, I am currently using XXXXXXX 35ED for my birth control pill. After I became sexually active my period started to come late. Now my period starts on my last placebo pill, so I have my period while I’m taking active pills. I was wondering, does this affect how effective the pill is? Will this give me a higher chance of becoming pregnant? I have been on birthcontrol for 3 years